Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 16, 2007, 5:43 PM MST for Maricopa County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 5:43 PM MST (00:43 UTC)
- Expired
- Aug 16, 2007, 6:30 PM MST
- In force
- 47 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:07 PM MST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2927 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 170043 SVRPSR AZC013-170130- /O.NEW.KPSR.SV.W.0030.070817T0043Z-070817T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 543 PM MST THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 630 PM MST * AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAINBOW VALLEY...OR ABOUT 15 MILES SOUTH OF AVONDALE...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS...INCLUDING NEAR THE TOWN OF MOBILE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA. LAT...LON 3304 11224 3335 11225 3332 11252 3303 11248 $$ HV
1 follow-up statement
000 WWUS55 KPSR 170139 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 637 PM MST THU AUG 16 2007 AZC013-170157- /O.EXP.KPSR.SV.W.0030.000000T0000Z-070817T0130Z/ MARICOPA AZ- 637 PM MST THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY EXPIRED AT 630 PM MST... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA... THE SEVERE THUNDERSTORM WARNING ISSUED FOR TOWNS OF RAINBOW VALLEY AND MOBILE EXPIRED AT 630 PM. THE THREAT FOR SEVERE WEATHER HAS ENDED IN THE AREA...HOWEVER A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE EVENING. LAT...LON 3304 11224 3335 11225 3332 11252 3303 11248 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:10 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 16, 4:10 PM MST, 1 hour 33 minutes before
AZZ020>028-CAZ030>033-170600-
AREA FORECAST DISCUSSION...UPDATED FOR SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
410 PM MST THU AUG 16 2007
.SYNOPSIS...
A WEATHER DISTURBANCE WILL BRING A GOOD CHANCE FOR THUNDERSTORMS...
SOME WITH VERY STRONG GUSTY DAMAGING WINDS...DENSE BLOWING DUST...
AND LOCALLY HEAVY RAIN...TO THE LOWER DESERT OF SOUTH-CENTRAL AND
WEST-CENTRAL ARIZONA THIS EVENING. SUFFICIENT MOISTURE WILL SUPPORT
A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING STORMS OVER SOUTH
CENTRAL ARIZONA FRIDAY AND SATURDAY. STRONG HIGH PRESSURE ALOFT WILL
ESTABLISH RESIDENCE OVER SOUTHERN ARIZONA BY SUNDAY...THEN REMAIN
CENTERED OVER OR JUST SOUTH OF OUR AREA THROUGH THE MIDDLE OF NEXT
WEEK. EXPECT DRIER AIR TO OVERSPREAD THE REGION...ALONG WITH VERY
WARM TO HOT DAYTIME HIGHS...MONDAY AND TUESDAY. A WEATHER
DISTURBANCE FROM THE EASTERN PACIFIC WILL BRING A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA BY NEXT
THURSDAY.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHWEST AND
NORTH-CENTRAL PINAL COUNTY AND ALL OF MARICOPA COUNTY INCLUDING THE
GREATER PHOENIX AREA THROUGH 9 PM MST (0400 GMT) THIS EVENING...
SCATTERED THUNDERSTORMS DEVELOPED OVER THE RIM COUNTRY EARLY THIS
AFTERNOON...AND STORMS WERE PROPAGATING SLOWLY WEST AND APPROACHING
THE LOWER DESERT AS OF 330 PM. EAST-SOUTHEAST STEERING FLOW IN
600-400 MB LAYER COUPLED WITH SOUTHWEST FLOW AT AND ABOVE 300 MB...
ALONG WITH DECENT DEFORMATION ZONE AND UVV OVER SOUTH-CENTRAL AZ
SHOULD SUPPORT CONTINUED WESTWARD DEVELOPMENT OF STORMS ACROSS
SOUTH-CENTRAL AZ DESERT...WITH SOME STORMS REACHING WEST-CENTRAL AZ
LATER ON. DENSE BLOWING DUST AND STRONG TO SEVERE WIND GUSTS...AS
WELL AS LOCALLY HEAVY RAIN AND SMALL HAIL...WILL BE POSSIBLE WITH
STRONGEST STORMS THIS EVENING.
STEERING FLOW BECOMES SOUTHERLY BY FRIDAY...THEN SOUTHWESTERLY BY
SATURDAY...AS STRONG UPPER LOW AND ASSOCIATED TROUGH MOVE INTO THE
CENTRAL AND NORTHWEST PACIFIC COAST REGION. LESS FAVORABLE STEERING
FLOW...NO APPARENT UPPER LEVEL TRIGGER...AND LESS INSTABILITY
SUGGESTS THAT ONLY SLIGHT CHANCE FOR STORMS IS WARRANTED FOR SOUTH
CENTRAL AZ FRIDAY AND SATURDAY EVENINGS. DRYING BECOMES MORE
NOTICEABLE BY SUNDAY AS STRONG UPPER HIGH BECOMES CENTERED OVER
SOUTHEAST ARIZONA...AND DAYTIME HIGHS WILL BEGIN TO CREEP EVEN
HIGHER BY THAT TIME.
NOTE TO USERS...KIWA 88D RADAR IS DOWN DUE TO EQUIPMENT FAILURE.
PART HAS BEEN ORDERED...WITH RADAR EXPECTED TO BE BACK UP SOMETIME
AFTER DARK (9-10 PM MST).
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
LOOKS RATHER DRY FOR OUR CWA SUNDAY NIGHT THROUGH TUESDAY NIGHT AS
STRONG RIDGE OF HIGH PRESSURE ALOFT LIES ACROSS SOUTHERN CALIFORNIA
AND SOUTHERN ARIZONA. MAX TEMPS WILL LIKELY REACH OR EXCEED HEAT
ADVISORY THRESHOLD FOR SOUTH-CENTRAL AZ...AND MAYBE FAR SOUTHEAST
CALIFORNIA AND SOUTHWEST AZ...MONDAY AND TUESDAY...WITH HOTTEST MAX
TEMPS LIKELY TUESDAY AS NOTICEABLY DRIER AIR OVERSPREADS THE REGION.
BY LATE WEDNESDAY OR THURSDAY...A WEATHER DISTURBANCE FROM THE
EASTERN PACIFIC WILL APPROACH THE AREA. THIS SYSTEM WILL LIKELY TAP
INTO ENOUGH LOW-LEVEL MOISTURE TO BRING AT LEAST A SLIGHT CHANCE FOR
STORMS TO SOUTH-CENTRAL ARIZONA. EXPECT SOME LOWERING OF MAX TEMPS
WEDNESDAY...WITH TEMPS LOWERING TO NEAR CLIMO LEVELS BY
THURSDAY.
.AVIATION...
AUGUST 16 2250 UTC (AUGUST 16 1550 MST)
HOTTER WEATHER WAS RESULTING IN INCREASED ATMOSPHERIC INSTABILITY
LATE THIS AFTERNOON. ALSO...WEAK LOW PRESSURE SYSTEMS FROM MEXICO
ARE EXPECTED INTERACT WITH THE UNSTABLE AIRMASS RESULTING IN SHOWERS
AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST AND SOUTHEAST OF THE
GREATER PHOENIX AREA THIS AFTERNOON WHICH WILL SPREADING WEST AND
NORTHWEST INTO THE DESERT AREAS INCLUDING THE GREATER PHOENIX AREA
THIS EVENING.
THE SHOWERS AND THUNDERSTORMS THAT WAS EAST OF THE GREATER PHOENIX
AREA THIS AFTERNOON WILL DEVELOP TOWARD THE WEST AND NORTHWEST THIS
EVENING WHICH WILL INCREASE THE THREAT TO A GOOD POSSIBILITY OF
SHOWERS AND THUNDERSTORMS AT AIRFIELDS IN AND AROUND PHOENIX
INCLUDING KPHX AND KIWA FROM 0100 GMT (6 PM MST) TO 0500 GMT (10 PM
MST). STRONG GUSTY DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE
EXPECTED WITH SOME OF THE STORMS. INITIALLY THE WINDS ARE EXPECTED
TO FAVOR A DIRECTION FROM THE EAST OR SOUTHEAST WITH REDUCED
VISIBILITY IN BLOWING DUST AT LEAST AT KIWA AND PROBABLY KPHX.
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AFFECTING
KNYL...KBLH...AND KIPL...BUT MAINLY KYUM AND KBLH LATE TONIGHT AND
FRIDAY MORNING.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 16 2250 UTC (AUGUST 16 1550 MST)
STRONG HIGH PRESSURE ALOFT WITH HOT AND VERY DRY AIR IS EXPECTED TO
BE OVER OUR AREA DURING THIS PERIOD. THE HIGH PRESSURE SYSTEM IS
EXPECTED TO BECOME CENTERED OVER THE PACIFIC WEST OF CALIFORNIA
NEAR 135 DEGREES WEST LONGITUDE TUESDAY AND WITH VERY DRY FLOW OF
AIR FROM THE WEST OVER OUR AREA.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...SEVERE THUNDERSTORM WATCH FOR NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY AND ALL OF MARICOPA COUNTY INCLUDING THE
GREATER PHOENIX AREA THROUGH 9 PM MST (0400 GMT) THIS
EVENING.
HEAT ADVISORY FOR NORTH-CENTRAL AND NORTHWEST PINAL
COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE
GREATER PHOENIX AREA UNTIL 8 PM MST THIS EVENING.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...DG
LONG TERM...DG
AVIATION...ELLIS
FIRE WX...ELLISHazardous weather outlook, Aug 16, 5:48 AM MST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST THU AUG 16 2007 AZZ022-023-027-028-170700- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM UNTIL 8 PM MST. HIGH TEMPERATURES WILL EXCEED 110 DEGREES AT MANY LOCATIONS. IN ADDITION...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-170700- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-170700- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 548 AM MST THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-170700- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST THU AUG 16 2007 /548 AM PDT THU AUG 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE NOT EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:29 AM MST | Heat Advisory | PSR | 16 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.